Post # 1
Okay, so this is quite the long story, but I’m hoping to not lose anyone trying to explain it.
For 10 years, I had gotten my period every 3 weeks, very strong cramps – sometimes to the point of throwing up. In June of 2012, I began the depo provera shot for birth control – and my periosd stopped instantly. After a few months I didn’t like the anxiety it gave me so I stopped after only having 2 doses of the pill (one in June 2012 and the second in September of 2012).
I haven’t gotten my period since. I know this is common with the shot, but I am also overweight and my doctor thinks there is a good chance that that’s why it hasn’t started up again. I had some very light spotting in February and nothing else until this past Sunday.
I started having slight cramping Sunday night. On Monday, I had a bit more severe cramping and I began spotting, for about 6 hours. Then nothing. Beginning around noon again today, the cramps and spotting are back. I have never experienced spotting for this long before. In the past when I was getting a period regularly, it would start pink and be in full swing red within a few hours later. Now this is going on 3 days of cramping/spotting without it turning into anything more.
Has anyone else had a similar issue or know someone that has? I just want to get my period back to normal :/
Post # 3
I was on depo and once I went off I spotted for 6 months. It was horrible.
Post # 4
- Wedding: January 2013 - Harbourfront Grand Hall
@FutureMrsDM: I have a friend on Depo and it’s a nightmare for her too.
Post # 5
@FutureMrsDM: depo gets a bad rap. I didnt mind it when I wad on it. Yeah I spotted a lot but mo cramps and no heavy bleeding. We were hoing to start ttc so I only did one dose. You’re period can be weird for a few months to a year after. Im using a combinef method yo get my periods back on track and its worked for me.
Post # 6
@FutureMrsDM: The only thing that keeps my period regular is the pills and the NuvaRing (but that caused really strong painful random cramps). When on the shot or with the IUD I have only randomly spotted. I’m in my last year with my IUD and its been giving me crazy two times a month PMSing and spotting.
Post # 7
I got the injections for close to two years and it took me about 6 months to regulate after I stopped getting them. My periods never went back to how they were, which is fine with me, the only reason I stopped the injections is because I didn’t like the weight gain and the way it affected my hormones.
I wouldn’t worry to much about it, it’s a very strong form of birth control that takes a while to leave your system. Just keep going for regular check ups and eventually you’ll have a regular period again 🙂
Post # 8
@FutureMrsDM: I havent had this at all. I was on depo since i was 18 until about 3 years ago … im 26 now. However .. I’ve never had a regular cycle. Once on the depo i never had a period. Got off it for a little over a year and i didnt spot or anything. I’m currently on the implanon … its implanted in my arm and lasts for 3 years (i have one year left). I also have PCOS which contributes to the lack of period for me. I THINK theres a pill to help jump starting you to actually having a period but im not 100% sure. Hope this gets better for you and you get releived of stress and pain from cramps!
Post # 9
@cabana_bride: @laken.oliver: @Little_Hedgy: @mchitt329: @alleycat1984: @FutureMrsHolmes:
Thanks everyone! I have heard about the bad rap that the depo shots get and I wish I did more research on it before this whole mess. We’re not TTC now, but definitely want kids in a few years so I want this regulated now before we end up having problems TTC.
My doctor is testing all my hormone levels and if they come back normal, then she mentioned some kind of shot or meds that will force my period to come. I was hoping not to have to come to that, but it if it must then it must!
Post # 10
i was on depo for 2 years. after 1 year, i skipped a shot and got my period right away. after another year, my doctor switched me to the pill while i still had the depo in my system and my period still came back right away.
i hated being on depo. instead of relieving my awful cramps and stopping my period, it just made me bleed all the time (sometimes light spotting, sometimes it was like a full blown period) and i always had cramps. and i didn’t gain any weight, which is what my doctor was hoping for (i’m pretty sure she was convinced i had an eating disorder). i also broke out with horrible cystic acne, which my dermatogist said could have been caused by the depo.
Post # 11
@lilchicana: It’s so random! I’ve heard stories like yours and then others like mine, where you stop having your period altogether. I didn’t experience the weight gain or acne, but it made me so ridiculously emotional. About 2 weeks before I was due for my next shot in September and when I should have gotten my 3rd shot in December, I was constantly balling my eyes out over something and so anxious about every last thing. That was enough to make me hate the shot. I woudn’t recommend it to anyone
Post # 12
i hated depo. I bleed for 9 months straight. Dr finally took me off of it and it was awhile until I got my period. It was never regular to begin with so I wasn’t concerned.
Post # 13
Depo is the devil of the birth control community…
After I got the first shot, I started spotting about a month later. (Not heavy enough for a tampon, but enough to need a pad/panty liner) And when I got the next shot 3 months later I WAS STILL SPOTTING!!! I didn’t get a period because it was a solid 4-5 months of spotting. I gained A LOT of weight and it changed my temperament and my mood and even temporarily changed my personality while the chemicals were in my body.
And I decided not to continue with the 3rd shot because I couldn’t handle anymore of the very negative side effects. So I stopped and never got my third shot, and I didn’t get my next period until 6 months later (October 2012). From October, until May, my periods (which have always been 4-5 days long) were lasting 17 DAYS! And they were super heavy, and it was just absolutely ridiculous! This past may I went back to my obgyn for my annual exam and he put me back on the pill I was on a couple years ago and my periods have re-regulated themselves and I feel much more like myself.
I do not know a single person who likes or has liked Depo or had a good experience with it. It’s convenient, but that is the ONLY good thing about it.
Post # 14
I was on Depo for awhile when I was 17/18, and all it did was cause me to spot constantly, sometimes to the point of being like a period all the time. I don’t recall having bad cramps or anything, however. I ended up getting back on the pill to help regulate my cycles again, but I was told by the doctor that it could take 6 to 18 months for the medicine to fully leave my system.
I didn’t like it at all, but I used to work with a girl who swore by it.
Post # 15
@HuskerGirl: I love Depo. Been on it for like 5 or 6 years, and haven’t had any problems whatsoever. I don’t have periods and it’s pretty much the greatest health-related change I’ve ever made for myself. We are out there, and other threads have more stories from people like me. Everyone reacts to meds differently. I’m so sorry you struggled, but many people do benefit from it too, we just don’t broadcast it as much because it’s human nature to complain louder than we praise.
OP, I’m sorry you had a bad experience, but I do agree that you should give it more time before worrying. Some women bounce back from Depo immediately, but others take many months. Unless you’re feeling unwell, I wouldn’t stress about it for a few more months. You’ll get back into a cycle that works for your body eventually.
Post # 16
@FutureMrsDM: I was on depo in high school for a year and a half. For FIVE YEARS after I had a very irregular period, often with just spotting for a week or more.